MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063303040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini basket was used in the ureter during video laparoscopy procedure performed on (b)(6) 2022.During procedure, the basket wire broke when the basket was opened and closed.No patient complications were reported as a result of this event.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: device code a0401 captures the reportable event of basket wire break.Block h10: the returned gemini basket was analyzed, and a visual inspection observed that the device was received with the basket retracted or closed.The sheath was found buckled/accordion and torn at the proximal section.During functional inspection, the actuation of the handle found the basket was not able to open or close.No other issues were noted.The reported event of basket wire break was not confirmed.Based on all available information, the failure found sheath accordioned/buckled is likely related to device design.The axial force applied when the device is actuated can easily buckle the sheath.Additionally, if the device keeps being actuated, more buckling modes can be triggered, and eventually tore the sheath.Therefore, the most probable cause is cause traced to device design.A review of the manufacturing documentation for this reveled that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15362333
Report Number3005099803-2022-05093
Device Sequence Number5206149
Product Code FFL
UDI-Device Identifier08714729074281
UDI-Public08714729074281
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model NumberM0063303040
Device Catalogue Number330-304
Device Lot Number0028402489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale